I am a 31 year old female who was diagnosed with rapid atrial fibrillation about a year and a half ago. I was having episodes daily for several months last year before becoming pregnant and then many more until about my 4th month of pregnancy....Luckly, it got much better and up until now was pretty much ok. I just started having episodes again in the past couple days and now I am having severe jaw pain in my lower jaw when it's happening.....today was the worst episode I can remember in a long time and I even almost passed out a couple of times. My question is......has any one ever heard of having jaw pain while they are having a a-fib episode? I have read a couple articles and it says that it could be a heart attack symptom or a angina symptom. Thanks for your help.
Bless you! I can't say that I've ever had jaw pain with any of my A-fib episodes, but I have had left neck and left arm pain, but nothing came of it. I,too, have rapid A-fib- EP called it A-fib with SVT (240s bpm). I take Betapace and it is under control. Are you still pregnant? I'm so sorry that you have had to go through this at such a wonderful time in your life. Maybe someone else will read your post and have more reassuring answers. Take care,
Thanks so much for your comment....No, I'm not pregnant anymore....actually, my son is 13 months old now.....I just stopped nursing and I kinda think that maybe that's the reason why the episodes have started again so badly.....probably hormonal changes have triggered them. I'm gonna start taking my meds daily for now until they get better. Thanks and take care
How do you know you are having an episode? Will you describe your symptoms. I have had problems since the birth of my little one two years ago. I have not been able to capture anything on a monitor, so I always think what if it was this or that.
I know I'm in Afib (as opposed to having PVCs which are hard, thumps, hiccups and sometimes a string of flopping/fluttering) because the beats are not consistent. They're wildly out of sync and very "distant" feeling. The rapid tachacardia is an aggravating factor,too. Alot of people just have A-fib, but with normal pulse ranges (60 to 90 bpm). My A-fib is usually accompanied with tachacardia and it is very, very scary. Most episodes have been very short lived from 10 seconds or so to maybe a minute. Some have lasted 30 minutes to 3 hours! (Incidentally, I did not wait those 3 hours out! I had already called 911 within minutes of my Dec. 06 episode because I knew I was in trouble!). I stayed in A-fib/SVT for 3 hours until I was cardioverted with Cardizem. Since then, I have had only a few, short-lived "break through" episodes while on Sotalol. I'm very pleased, but I have had to begin taking Prozac (10 mg daily, very small but effective dose) as well as Clonipan( half of a .5 mg tablet) as needed for panic. What's up with you? BTW- my maiden name is Cox.
After my son was born ( two years ago) I have had some "scary" episodes. I have had a hard time capturing them on a monitor. So it always stays in the back of my mind, could it be something more than a PAC or PVC. My doctor is not concerned, so what else can I do? I find these posts very helpful, because I too have developed some anxiety about my heart. My episodes have been very irregular heartbeats(erratic) to some VERY scary pauses. Those sent me running to the er. Of course by the time I get there it is not happening. When you are in a-fib do you get dizzy? Just curious. Anyway, I hope you are having a good day and NICE maiden name!
For me, it's hard to say if the dizziness is from the A-fib or my instant panic reaction. I can say that I've really never noticed a pronounced episode of dizziness as a prelude to A-fib. HOWEVER, I most definately have become very dizzy after PVC beats- some of these are just one, hard thump (the pause is before the hard beat) and then other PVCs are coupled together -feels like my heart is flipping and flopping and hiccuping, etc. For me, A-fib is very distinct in that it is a sudden onset of a very distant and rapid irregular fluttering in my chest. It feels very different than the PVCs. I told my EP that it was like a light switch had been flipped on. Is your doctor an electrophysiologist (EP)? Are you currently on any antiarrythmia meds?
I get very dizzy when I'm in A-Fib.....sometimes to the point of almost passing out......My heart beats are very erratic....I've monitered them on a pulse ox. before and they go from 85 bpm to 150bpm then down to 60bpm etc....they are all over the place and I feel like my heart is going to explode.....my blood pressure also goes real low about 60/100 when I'm having an episode....I guess that would explain the dizziness. It's really a scary thing to have and the thing that sucks now is that when it happens I get even more scared than ever before because I have a 13 month old that I have to worry about....I just hope I never pass out when I'm alone with him!!!
My doctor is a cardiologist, and I am not on any med. I have tried beta blockers, but had an extremely long pause or so I thought and my doc thought the med might have caused it. It was never captured though. When you have pauses do they seem longer than normal? How are you today?
Hi i just recently have been refferd to an ep had a tilt table that was possitive an an mri cardiac with contrast no results yet.my ep says hes pretty sure i have afib rvr and is going to do a heart cath on me.here latly ive been having alot of palps i feel like my heart is skipping beats i get real light headed dizzy and foggy.ive been having bad jaw and neck pain and some chest pain also is this normal? How do i know if i shld go to hospital or not? I also get headaches with it and very tired feeling.i also feel like my heart is beating out of my cheat and my chest tightens up on me.is this normal the pain is usually in center of my chest.and jaw also tightens and is lower jaw.any feedback would e great.thanks for your time
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.